Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jan 27, 2012, 7:45 AM EST for 4 counties in Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 27, 2012, 7:45 AM EST (12:45 UTC)
- Expired
- Jan 27, 2012, 8:15 AM EST
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 54 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 0.8 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -198 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
449
WUUS51 KAKQ 271245
SVRAKQ
VAC081-175-183-595-271315-
/O.NEW.KAKQ.SV.W.0001.120127T1245Z-120127T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 AM EST FRI JAN 27 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
CITY OF EMPORIA IN SOUTHEAST VIRGINIA...
* UNTIL 815 AM EST
* AT 741 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM NEAR JARRATT TO DAHLIA...AND MOVING NORTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PURDY...EMPORIA...CLARESVILLE AND BRYANTS CORNER AROUND 750 AM EST.
JARRATT AND GREEN PLAIN AROUND 755 AM EST.
DREWRYVILLE AROUND 800 AM EST.
STONY CREEK...BRANCHVILLE...BOYKINS AND YALE AROUND 805 AM EST.
NEWSOMS...SUSSEX COURTHOUSE AND CAPRON AROUND 810 AM EST.
HOMEVILLE AROUND 815 AM EST.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE FIELDS
CROSSROADS...SLAGLES LAKE...LANES CORNER...COWIE
CORNER...ADAMS GROVE...LITTLE TEXAS...HUSKE AND OWENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3658 7774 3671 7766 3689 7766 3689 7765
3688 7764 3689 7764 3688 7762 3696 7746
3707 7717 3655 7701 3654 7773
TIME...MOT...LOC 1243Z 245DEG 45KT 3679 7765 3663 7760
WIND...HAIL 60MPH <.75IN
$$
JO2 follow-up statements
138
WWUS51 KAKQ 271257
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
757 AM EST FRI JAN 27 2012
VAC081-175-183-595-271315-
/O.CON.KAKQ.SV.W.0001.000000T0000Z-120127T1315Z/
SOUTHAMPTON VA-SUSSEX VA-CITY OF EMPORIA VA-GREENSVILLE VA-
757 AM EST FRI JAN 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GREENSVILLE...
CITY OF EMPORIA...SUSSEX AND WESTERN SOUTHAMPTON COUNTIES UNTIL 815
AM EST...
AT 753 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM STONY CREEK TO EMPORIA...MOVING
NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BRANCHVILLE...SUSSEX COURTHOUSE AND DREWRYVILLE AROUND 805 AM EST.
BOYKINS...YALE...NEWVILLE AND HOMEVILLE AROUND 810 AM EST.
LITTLETON...SEBRELL AND NEWSOMS AROUND 815 AM EST.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE HILDA...
GRAY...BOOKER...SHILOH...LUMBERTON...JOYNER AND WORRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3655 7773 3656 7773 3669 7767 3671 7766
3672 7766 3686 7759 3696 7746 3707 7717
3655 7701
TIME...MOT...LOC 1257Z 245DEG 45KT 3698 7736 3671 7747
WIND...HAIL 60MPH <.75IN
$$
JO564
WWUS51 KAKQ 271308
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
808 AM EST FRI JAN 27 2012
VAC595-271318-
/O.CAN.KAKQ.SV.W.0001.000000T0000Z-120127T1315Z/
CITY OF EMPORIA VA-
808 AM EST FRI JAN 27 2012
...THE SEVERE THUNDERSTORM WARNING FOR CITY OF EMPORIA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3656 7757 3673 7747 3695 7738 3707 7717
3655 7701
TIME...MOT...LOC 1308Z 245DEG 45KT 3703 7722 3664 7738
$$
VAC081-175-183-271315-
/O.CON.KAKQ.SV.W.0001.000000T0000Z-120127T1315Z/
SOUTHAMPTON VA-SUSSEX VA-GREENSVILLE VA-
808 AM EST FRI JAN 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENSVILLE...CENTRAL SUSSEX AND WESTERN SOUTHAMPTON COUNTIES UNTIL
815 AM EST...
AT 805 AM EST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NEWVILLE TO CLARESVILLE...MOVING
NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LITTLETON...CAPRON...SEBRELL AND HOMEVILLE AROUND 815 AM EST.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE LUMBERTON...
JOYNER AND WORRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM
ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS
QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3656 7757 3673 7747 3695 7738 3707 7717
3655 7701
TIME...MOT...LOC 1308Z 245DEG 45KT 3703 7722 3664 7738
WIND...HAIL 60MPH <.75IN
$$
JOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 27, 6:45 AM EST, 1 hour earlier.
Area forecast discussion, Jan 27, 6:45 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
645 AM EST FRI JAN 27 2012
.SYNOPSIS...
A VIGOROUS COLD FRONT WILL PUSH ACROSS THE MID ATLANTIC REGION
FROM WEST TO EAST THIS MORNING THROUGH THIS AFTERNOON. EMBEDDED
THUNDERSTORMS WITH LOCALLY DAMAGING WINDS AND BRIEF HEAVY
DOWNPOURS ARE POSSIBLE. THE FRONT MOVES OFFSHORE BY THIS
EVENING...THEN HIGH PRESSURE BUILDS BACK INTO THE AREA SATURDAY. A
COOLER AIR MASS IS EXPECTED TO INFILTRATE THE MID ATLANTIC STATES
SATURDAY NIGHT THROUGH MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATE...THE BACK EDGE OF THE COLD FRONT CAN CLEARLY BE SEEN IN
WESTERN VA/NC ON LATEST WATER VAPOR AND INFRARED IMAGERY. HEAVIEST
SHOWERS ARE BEGINNING TO MOVE INTO THE EASTERN PIEDMONT AND SOUTH
CENTRAL VIRGINIA AS OF 7 AM EST. STRONGER PRECIP CORES ARE TAKING
ON A LINEAR ORIENTATION AS SURFACE WINDS AND WINDS ALOFT ARE
UNIDIRECTIONAL FROM THE SOUTHWEST AND INCREASING WITH HEIGHT. THIS
WILL HELP TO PUSH THE COLD FRONT THROUGH THE REGION A BIT FASTER
THAN ANTICIPATED. THUNDERSTORM POTENTIAL HAS NOT CHANGED PER
PREVIOUS DISCUSSION...BUT HAVE LIMITED WORDING TO ISOLATED.
PREVIOUS DISCUSSION 424 AM EST)...
FORECAST IS IN GOOD SHAPE THIS MORNING AS A VIGOROUS COLD FRONT
MOVES ACROSS THE REGION THROUGH THE DAY.
RADAR ANALYSIS AS OF 330 AM EST INDICATES ADDITIONAL ENHANCEMENT
OVER THE APPALACHIANS AND UP THROUGH THE INTERSTATE 81 CORRIDOR. A
SECONDARY LINE OF PRECIPITATION LIES JUST TO THE SOUTH IN
NC FROM GREENVILLE TO WILMINGTON...WHERE AN AREA OF DRYING/SUBSIDENCE
ENHANCED ITS DEVELOPMENT. THE NORTHERN END OF THIS LINE SHOULD
MOVE INTO NORTHEAST NC AND THE NORTHERN OUTER BANKS. A FEW LIGHTNING
HAVE BEEN OBSERVED WITH THIS LINE THUS FAR...AND ONLY ANTICIPATE
LIGHT TO MODERATE SHOWERS WITH THIS FEATURE.
THE MAIN AREA OF CONCERN LIES BACK TO THE WEST WITH A SURFACE
LOW PRESSURE AND ITS ASSOCIATED COLD FRONT. IMPACTS FROM THE
FRONTAL PASSAGE TODAY ARE AS FOLLOWS:
PRECIPITATION...AMPLE MOISTURE IS AVAILABLE AHEAD OF THE FRONTAL
PASSAGE AS DEWPOINTS CLIMB INTO THE UPPER 50S TO LOW 60S AND
PWATS CLIMB TO 1.25 TO 1.50 INCHES. AS THE COLD FRONT PASSES
THROUGH THE REGION...LOCALLY HEAVY RAINFALL AT TIMES WILL BE
LIKELY. FAVORABLE SHEAR PROFILES...LOW LEVEL INSTABILITY AND A
STRONG JET ALOFT MAY EVEN PRODUCE LINE SEGMENTS WITH EMBEDDED
THUNDERSTORMS.
WINDS/TEMPERATURES...AS LOW PRESSURE DEEPENS OVER THE EASTERN
GREAT LAKES EARLY THIS MORNING...THE PRESSURE GRADIENT HAS
TIGHTENED FURTHER AND HEIGHTS HAVE FALLEN IN RESPONSE (ROUGHLY 6
MB OVER THE PAST 6 HOURS). WIND GUSTS ACROSS THE REGION ARE
AVERAGING AROUND 25 MPH EARLY THIS MORNING AND ARE EXPECTED TO
REACH 30 TO 35 MPH THIS AFTERNOON BEHIND THE FRONT. WIND GUSTS
SHOULD REACH UP TO 40 MPH DURING THE FRONTAL PASSAGE. LOCALLY
DAMAGING WINDS POSSIBLE...ESPECIALLY IN ANY LINE SEGMENTS THAT
DEVELOP. THE WELL-MIXED ENVIRONMENT WILL BRING WARMER AIR ALOFT TO
THE SURFACE. THIS WILL HELP BOOST TEMPERATURES TO READINGS OF
ROUGHLY 15 TO 20 DEGREES ABOVE NORMAL TODAY. WINDS WILL REMAIN
ELEVATED BEHIND THE FRONT (GUSTING UP TO 35 MPH) AND SHOULD KEEP
TEMPERATURES FROM FALLING RAPIDLY LATER THIS AFTERNOON.
SEVERE THUNDERSTORM POTENTIAL...SPC CONTINUES TO HAVE MOST OF THE
FORECAST AREA WITHIN SLIGHT RISK FOR TODAY. GIVEN THE CURRENT
SHEAR PROFILES AND ATMOSPHERIC DYNAMICS IN PLACE...ORGANIZED LINE
SEGMENTS ARE POSSIBLE AND COULD ENHANCE THE POTENTIAL FOR STRONG
AND LOCALLY DAMAGING SURFACE WINDS.
THE COLD FRONT AND ASSOCIATED PRECIPITATION WILL MOVE OFFSHORE BY
THIS AFTERNOON. POST-FRONTAL DRY AIR ALOFT WILL HAVE NO PROBLEM
MIXING TO THE SURFACE...CREATING A DRYING DOWNSLOPE EFFECT ACROSS
THE AREA AND RESULTING IN RAPIDLY CLEARING SKIES FROM WEST TO
EAST.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY NIGHT/...
SURFACE HIGH PRESSURE BUILDS IN FROM THE WEST TONIGHT THROUGH
SATURDAY. CLEAR TO MOSTLY CLEAR SKIES WILL PROMOTE GOOD
RADIATIONAL COOLING CONDITIONS AND TEMPERATURES WILL FALL INTO THE
30S OVERNIGHT. FOR SATURDAY...THE AIR MASS DOES NOT CHANGE MUCH IN
THE WAKE OF FRIDAY'S COLD FRONT AND WINDS SHOULD BECOME BREEZY IN
THE AFTERNOON. HIGH TEMPS SHOULD ONLY BE SLIGHTLY COOLER THAN
VALUES EXPERIENCED ON FRIDAY DUE TO THE WELL-MIXED ENVIRONMENT
UNDER MOSTLY SUNNY SKIES. A COLD WEDGE DOES BEGIN TO DEVELOP IN
FAR NORTHWEST AREAS SATURDAY AND HIGHS HERE SHOULD RUN ABOUT 10
DEGREES COOLER THAN FRIDAY. A WEAK AND DRY COLD FRONT PUSHES
ACROSS THE REGION SATURDAY NIGHT AND HAVE CONTINUED TO KEEP PRECIP
OUT OF THE FORECAST. THE AIR MASS BEHIND THIS FRONT WILL COOL
TEMPERATURES FURTHER WITH LOWS NEAR FREEZING (MID TO UPPER 30S
NEAR THE COAST). INCREASED CLOUDINESS ON SUNDAY SHOULD PREVENT HIGHS
FROM STRUGGLING ABOVE THE LOW 50S AS AN UPPER LEVEL TROUGH MOVES
OVER THE MID ATLANTIC STATES.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
GOING CLSR TO THE 12Z ECMWF FOR THE EXTENDED PERIOD. DRY COLD FRNT
PUSHES THRU SUN EVENG/NGT...WITH HI PRES BLDNG OVR THE AREA INTO
TUE MORNG. THE HI WILL THEN SLIDE OUT TO SEA FOR TUE AFTN INTO THE
FIRST PART OF WED. ANOTHER COLD FRNT SWINGS THRU THE REGION WED
AFTN INTO WED EVENG...PROVIDING A SLGT CHC FOR SHOWERS. HI PRES
WILL BLD BACK IN FOR WED NGT THRU THU.
MIN TEMPS WILL BE IN THE MID 20S TO LWR 30S MON MORNG...IN THE
UPR 20S TO MID 30S TUE MORNG...AND MAINLY IN THE UPR 30S TO LWR
40S WED AND THU MORNGS. MAX TEMPS WILL RANGE THRU THE 40S MON...IN
THE 50S TUE...IN THE MID 50S TO MID 60S WED...AND RANGE THRU THE
50S TO NEAR 60 THU.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
BANDS OF SHOWERS CURRENTLY MOVING NE AHEAD OF BOUNDARY WILL CONTINUE
TO RESULT IN VARYING CIGS BETWEEN VFR/MVFR NEXT FEW HOURS. THE ONLY
WAY VSBYS GO BELOW 2 SM WILL BE IN MDT TO HVY RAIN SHOWERS THROUGH
18Z. GUSTY S WINDS 15-25 KTS AHEAD OF BOUNDARY CONTINUE. LITTLE IN
WAY OF THUNDER SEEN ATTM SO KEPT MENTION OF THUNDER OUT OF FORECASTS
FOR NOW. CONFIDENCE FOR CB RATHER LOW AS WELL.
TIGHTENING PRESSURE GRADIENT INVOF AND BEHIND FROPA CONTINUE THE GUSTY
WINDS (BETWEEN 20-30 KT) BUT FROM A W DIRECTION. COLUMN QUICKLY DRYS
OUT ALLOWING FOR VFR CONDITIONS TO RETURN TO ALL TAF SITES AFTER 18Z.
VFR CONDITIONS EXPECTED TONIGHT INTO SUN.
&&
.MARINE...
WILL LEAVE CURRENT SCA HEADLINES IN PLACE...ONLY CHANGE WAS TO
EXTENDED THEM A FEW HOURS LONGER INTO THE EVENING FOR THE CHES BAY
AND THROUGH THE NIGHT OVER THE COASTAL WATERS AS THE SEAS WILL
LIKELY TAKE MOST OF THE NIGHT TO DROP BACK BELOW 5 FT. LATEST DATA
CONTINUES TO SUPPORT A SYNOPTIC SCA EVENT (TIGHTENING PRES GRADIENT
AHEAD AND BEHIND FROPA) SO HAVE CAPPED GUSTS AT 33 KTS. ANY GUSTS 35
KTS OF GREATER EXPECTED TO BE MORE CONVECTIVE IN NATURE AND WOULD BE
HANDLED WITH SMW'S.
GUSTY WINDS BEHIND FROPA INTO THE EVENING HOURS QUICKLY DIMINISH
AFTER MIDNIGHT AS GRADIENT RELAXES & HIGH PRES BUILDS IN FROM THE W.
A SERIES OF COLD FRONTS ARE EXPECTED TO CROSS THE AREA. FIRST ONE
PROGGED SAT NIGHT WITH SECOND ONE PROGGED SUN NIGHT. SCA CONDITIONS
ARE EXPECTED WITH EACH FROPA WITH THE STRONGER ONE BEING SUN NIGHT
INTO FIRST PART OF MONDAY.
&&
.TIDES/COASTAL FLOODING...
ONE HALF FOOT ABOVE NORMAL TIDES TODAY AHEAD OF COLD FRONT WILL
ACTUALLY FALL TO AROUND ONE HALF FOOT BELOW NORMAL AS WINDS SHIFT
TO THE WEST LATER TODAY AND STAY GUSTY THROUGH THE EVENING HOURS.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
ANZ630>634.
SMALL CRAFT ADVISORY UNTIL 4 AM EST SATURDAY FOR ANZ650-652-
654-656-658.
&&
SYNOPSIS...BMD
NEAR TERM...BMD
SHORT TERM...BMD
LONG TERM...TMG
AVIATION...MPR
MARINE...MPR
TIDES/COASTAL FLOODING...AKQHazardous weather outlook, Jan 27, 3:28 AM EST, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 328 AM EST FRI JAN 27 2012 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-280830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 328 AM EST FRI JAN 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. RAIN SHOWERS WITH EMBEDDED THUNDERSTORMS WILL PUSH ACROSS THE REGION FROM WEST TO EAST THIS MORNING THROUGH THIS AFTERNOON. SOME STORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WINDS AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-280830- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 328 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-280830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 328 AM EST FRI JAN 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Special weather statement, Jan 27, 4:30 AM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
430 AM EST FRI JAN 27 2012
NCZ013>017-030>032-271015-
BERTIE NC-CAMDEN NC-CHOWAN NC-GATES NC-HERTFORD NC-PASQUOTANK
NC-PERQUIMANS NC-WESTERN CURRITUCK NC-
430 AM EST FRI JAN 27 2012
...SHOWERS APPROACHING NORTHEAST NORTH CAROLINA...
AT 428 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 5 MILES WEST OF EDENTON TO 20 MILES SOUTH OF
WILLIAMSTON...MOVING NORTHEAST AT 35 MPH. THE SHOWERS WILL BE NEAR...
HANCOCK AROUND 435 AM EST...
EDENTON AROUND 440 AM EST...
YEOPIM STATION AROUND 445 AM EST...
HERTFORD AROUND 450 AM EST...
WINFALL AROUND 455 AM EST...
SOMERSET AROUND 500 AM EST...
EXPECT WIND GUSTS BETWEEN 30 TO 40 MPH AND LOCALLY HEAVY RAINFALL IN
THE PATH OF THESE SHOWERS. A RUMBLE OF THUNDER IS ALSO POSSIBLE.
LAT...LON 3590 7693 3586 7703 3650 7694 3651 7620
3628 7615 3629 7618 3612 7612 3609 7622
3613 7634 3610 7629 3601 7648 3600 7659
3605 7670 3623 7673 3614 7674 3599 7667
3588 7673 3588 7682 3581 7688
44Special weather statement, Jan 27, 5:25 AM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
525 AM EST FRI JAN 27 2012
NCZ015>017-031-032-102-271045-
CAMDEN NC-CHOWAN NC-EASTERN CURRITUCK NC-PASQUOTANK NC-PERQUIMANS
NC-WESTERN CURRITUCK NC-
525 AM EST FRI JAN 27 2012
...SHOWERS MOVING ACROSS THE NORTHEAST CORNER OF NORH CAROLINA...
AT 522 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS FROM ELIZABETH CITY TO 13 MILES WEST OF
COLUMBIA...MOVING NORTHEAST AT 35 MPH. THE SHOWERS WILL BE NEAR...
SLIGO AROUND 525 AM EST...CURRITUCK AROUND 530 AM EST... KNOTTS
ISLAND AROUND 535 AM EST.
EXPECT WIND GUSTS UP TO 35 MPH AND LOCALLY HEAVY RAINFALL IN THE
PATH OF THESE SHOWERS. THE STRONGEST WINDS ARE EXPECTED TO REMAIN
ALONG AND JUST NORTH OF THE ALBERMARLE SOUND. A RUMBLE OF THUNDER
IS ALSO POSSIBLE.
LAT...LON 3653 7630 3653 7602 3643 7595 3653 7600
3654 7586 3635 7584 3644 7591 3643 7592
3609 7580 3624 7593 3616 7591 3629 7618
3615 7605 3613 7634 3611 7630 3610 7629
3601 7649
44Special weather statement, Jan 27, 6:54 AM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
654 AM EST FRI JAN 27 2012
VAZ065>068-070-071-074-079>082-087-088-271245-
AMELIA-BRUNSWICK-CHARLES
CITY-CHESTERFIELD-DINWIDDIE-ESSEX-GREENSVILLE-HENRICO-LUNENBURG-
MECKLENBURG-NOTTOWAY-PRINCE GEORGE-SUSSEX-
654 AM EST FRI JAN 27 2012
...A BAND OF SHOWERS WILL MOVE ACROSS SOUTH CENTRAL AND CENTRAL
VIRGINIA THROUGH 745 AM EST...
AT 651 AM EST...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM NOTTOWAY TO EBONY...OR ALONG A LINE EXTENDING
FROM NOTTOWAY TO LAKE GASTON...MOVING NORTHEAST AT 70 MPH.
LOCATIONS IN THE PATH OF THESE SHOWERS
INCLUDE...BRUNSWICK...EMPORIA...EARLS...RAWLINGS...WINTERPOCK...
DINWIDDIE...BEXLEY...AND RICHMOND.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH COULD CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS
AND AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS
TO AVOID HYDROPLANING.
&&
LAT...LON 3765 7743 3760 7739 3754 7723 3783 7701
3787 7704 3791 7702 3793 7705 3799 7697
3783 7696 3783 7701 3754 7723 3744 7710
3741 7695 3727 7694 3654 7792 3654 7811
3712 7814
TIME...MOT...LOC 1151Z 226DEG 63KT 3711 7803 3657 7800
JOSpecial weather statement, Jan 27, 7:25 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
725 AM EST FRI JAN 27 2012
NCZ012-VAZ079-087-088-092-271330-
BRUNSWICK-GREENSVILLE-NORTHAMPTON-SOUTHAMPTON-SUSSEX-
725 AM EST FRI JAN 27 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHAMPTON...BRUNSWICK...
GREENSVILLE...CITY OF EMPORIA...SUSSEX AND SOUTHAMPTON COUNTIES
THROUGH 830 AM EST...
AT 724 AM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNSWICK TO LAKE GASTON
TO 9 MILES SOUTH OF WARRENTON...MOVING EAST AT 30 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...LAWRENCEVILLE...
VALENTINES...EDGERTON...TRIPLET...VULTARE...PLEASANT SHADE.
HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3635 7759 3638 7755 3640 7755 3644 7763
3648 7765 3648 7777 3650 7781 3651 7790
3654 7792 3654 7799 3674 7795 3690 7735
3656 7727 3630 7756
TIME...MOT...LOC 1224Z 268DEG 24KT 3670 7791 3656 7793
3627 7817
LBROWNThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 7:25 AM EST | Special Weather Statement | AKQ | Greensville, City of Emporia | 65 min |
| Jan 27, 8:20 AM EST | Special Weather Statement | AKQ | Isle of Wight, James City, Southampton, Surry, York, City of Chesapeake and 8 more | 55 min |
| Jan 27, 8:30 AM EST | Special Marine Warning | AKQ | 90 min | |
| Jan 27, 9:00 AM EST | Special Weather Statement | AKQ | Accomack | 60 min |
| Jan 27, 9:12 AM EST | Special Marine Warning | AKQ | 93 min | |
| Jan 27, 10:04 AM EST | Special Marine Warning | AKQ | 86 min | |
| Jan 27, 11:01 AM EST | Special Marine Warning | AKQ | 59 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.